Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 7, 2017, 3:54 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 7, 2017, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
172
WUUS53 KILX 072054
SVRILX
ILC045-183-072145-
/O.NEW.KILX.SV.W.0112.170707T2054Z-170707T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
354 PM CDT FRI JUL 7 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Edgar County in east central Illinois...
Southwestern Vermilion County in east central Illinois...
* Until 445 PM CDT
* At 354 PM CDT, a severe thunderstorm was located near Sidell, or 16
miles southwest of Danville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chrisman, Ridge Farm, Sidell, Hume, Allerton, Edgar, Indianola,
Jamaica, Metcalf, Palermo, Scottland and Edgar County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3966 8774 3986 8793 3998 8794 4006 8776
3981 8753 3965 8754
TIME...MOT...LOC 2054Z 330DEG 21KT 3995 8781
HAIL...1.00IN
WIND...60MPH
$$
HJS3 follow-up statements
170
WWUS53 KILX 072115
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
415 PM CDT FRI JUL 7 2017
ILC045-183-072145-
/O.CON.KILX.SV.W.0112.000000T0000Z-170707T2145Z/
Edgar-Vermilion-
415 PM CDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN EDGAR AND SOUTH CENTRAL VERMILION COUNTIES...
At 415 PM CDT, a severe thunderstorm was located over Ridge Farm, or
16 miles south of Danville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chrisman, Ridge Farm, Edgar, Indianola, Edgar County Airport and
Scottland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3968 8768 3983 8778 3993 8777 3998 8773
3981 8753 3965 8754
TIME...MOT...LOC 2115Z 337DEG 24KT 3990 8767
HAIL...1.00IN
WIND...60MPH
$$
Geelhart079
WWUS53 KILX 072127
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
427 PM CDT FRI JUL 7 2017
ILC045-183-072145-
/O.CON.KILX.SV.W.0112.000000T0000Z-170707T2145Z/
Edgar-Vermilion-
427 PM CDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN EDGAR AND SOUTH CENTRAL VERMILION COUNTIES...
At 427 PM CDT, a severe thunderstorm was located near Chrisman, or 15
miles north of Paris, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chrisman, Ridge Farm and Scottland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3971 8760 3981 8770 3990 8771 3991 8765
3981 8753 3967 8754
TIME...MOT...LOC 2127Z 330DEG 21KT 3984 8762
HAIL...1.00IN
WIND...60MPH
$$
Geelhart422
WWUS53 KILX 072145
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
445 PM CDT FRI JUL 7 2017
ILC045-183-072155-
/O.EXP.KILX.SV.W.0112.000000T0000Z-170707T2145Z/
Edgar-Vermilion-
445 PM CDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGAR AND SOUTH
CENTRAL VERMILION COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM CDT for
Vermilion County.
LAT...LON 3971 8760 3981 8770 3990 8771 3991 8765
3981 8753 3967 8754
TIME...MOT...LOC 2145Z 330DEG 21KT 3975 8755
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 250 PM CDT Fri Jul 7 2017 .SHORT TERM...(This evening through Saturday) ISSUED AT 250 PM CDT Fri Jul 7 2017 Initial cold front has passed through Decatur and should soon be in Champaign, although the drier air is lagging behind and the dew point drop is closer to I-80. MCS that formed over northern Indiana earlier today has been staying off to our east, although there were a few thunderstorms clipping Vermilion and Edgar counties. Some convection has also formed closer to the dew point discontinuity, but this is also on track to largely miss us. The main front should clear the southeast CWA in a few hours, with any lingering rain threat ending by sunset. Drier northwest flow will prevail overnight into Saturday, as high pressure settles into the mid-Mississippi Valley. Thus, while temperatures should still reach the 80s Saturday, humidity levels will not be as oppressive as today. && .LONG TERM...(Saturday night through Friday) ISSUED AT 250 PM CDT Fri Jul 7 2017 Focus for the longer range remains with the transition to a more zonal flow early next week, which will spread the heat dome east from the Rockies. 850 mb temperatures should be in the 20-21C vicinity over our area as early as Monday, and fluctuate around there through the week. Some indications seen on the longer range models of the upper ridge re-establishing itself over the Rockies, which would potentially bring a cooler northwest flow back close to our area by the end of the week. Highs in the lower 90s are likely in many areas mid to late week, with heat index values getting closer to 100 or higher. Precipitation trends will be closely tied to various MCS features that ride along the periphery of the upper ridge. Sunday night and early Monday looks to be the best shot of anything widespread over the forecast area. After that, the focus will gradually be shifting northward as the ridge starts to build east and flatten. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1227 PM CDT Fri Jul 7 2017 Main concern will be with the period through 00Z. A cold front was pushing across central Illinois at midday, with scattered convection mainly KBMI-KDEC eastward through about 21-22Z. Have included VCTS mention in these areas for the first few hours of the forecast period. Winds are mostly out of the west at the TAF sites except for CMI, and will be trending toward the northwest late afternoon. Gusts around 20 knots will be subsiding late afternoon. After that, mainly clear skies expected with light northwest winds. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jul 7, 3:34 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 334 PM CDT Fri Jul 7 2017 ILZ027>031-036-037-040>042-047>051-081100- Cass-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 334 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered storms are expected Sunday and then again Monday into Wednesday as a front drops into the area and becomes stationary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-043-044-052>054-061-081100- Christian-De Witt-Macon-McLean-Moultrie-Piatt-Shelby- 334 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible, as a cold front approaches the area from the northwest. There is a marginal risk of severe weather later this afternoon and this evening. Damaging winds and large hail are the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered storms are expected Sunday and then again Monday into Wednesday as a front drops into the area and becomes stationary. .SPOTTER INFORMATION STATEMENT... Best chances for spotter activation will be from 3 pm to 5 pm if necessary. ILZ045-046-055>057-062-063-066>068-071>073-081100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Richland-Vermilion- 334 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible, as a cold front approaches the area from the northwest. There is a slight risk of severe weather this afternoon and this evening. Damaging winds and large hail are the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered storms are expected Sunday and then again Monday into Wednesday as a front drops into the area and becomes stationary. .SPOTTER INFORMATION STATEMENT... Best chances for spotter activation will be from 3 pm to 6 pm if necessary. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 44 min |
| Jul 7, 5:58 PM CDT | Special Weather Statement | ILX | Crawford | 47 min |
| Jul 7, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.